MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPIDER FOR JAPANESE/ESCHMANN OR TABLE; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. SPIDER FOR JAPANESE/ESCHMANN OR TABLE; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Catalog Number 72200917
Medical Device Problem Codes Unstable (1667); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the spider for japanese/eschmann or table could not fixed properly and had a quick connector failure.No case reported; therefore, no patient was involved.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product.The quick connect button was bent.A functional evaluation was performed.The device failed the weight test.The piston migration was at 2.2 inches.The reported complaint of a quick connect failure was confirmed.Factors that could have contributed to the reported complaint include an impact event inconsistent with intended use.The reported failure of "could not be fixed properly" was confirmed and the root cause is associated with a seal failure.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review for "quick connect failure" concluded this was an isolated event.A complaint history review concluded that the "could not be fixed properly" failure was a repeat issue.No containment or corrective actions are recommended at this time.

Brand Name
SPIDER FOR JAPANESE/ESCHMANN OR TABLE
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11795353
Report Number1643264-2021-01751
Device Sequence Number4016646
Product Code FWZ
UDI-Device Identifier00885554012910
UDI-Public885554012910
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date05/08/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1